PDA

View Full Version : Slowly Surfacing



Meli
July 22nd, 2013, 12:51 AM
Last week when I was thinking about my surgery, I planned for every contingency. Jim took time off work so he could help me out over the first few days. My nephew Adam is living here and will be taking care of me while Jim goes back to work this week. I have meals I prepared ahead and put in the freezer. Looks like we won't get to those for another week or two, since the women in my congregation are bringing in HUGE meals nearly every night for another week. What I didn't take into consideration was the effects of the drugs.

The surgery went really well. They removed the bone spur and the bone fragments that were in the tendon, they stitched up the tears, then used a knotless anchoring system to reattach the tendon to the bone. Rumor has it Doc took pictures and will share them with me when I go for my appointment next Thursday.

We got home Wednesday and Jim got me tucked into bed with the ice pack around my foot, then went in search of a pharmacist to fill the prescription and to grab some lunch. By thursday morning, I was calling my doc. I was supposed to take 1 - 2 Percocet every 4 - 6 hours. But the Percocet was only lasting 3 1/2 hours. And when it wore off, it REALLY wore off and I could tell you where each one of the three anchors had been drilled into my heel. So the doc wrote a prescription for Oxycodone 15 with the same instructions. Thursday, Friday, and most of Saturday are a blur. The oxy had some unexpected side effects, which changed each day. Friday I was apparently VERY friendly. DH didn't take advantage of me, much to his credit. Since then, however, I've been quite queasy. The meds have made me decidedly NOT hungry, which makes me nauseated, which makes me throw up, which makes me not want to eat, etc.

This morning when I woke up I realized it was two hours past the time to take my meds, and I didn't need them. HOORAY! So I'm off the oxy, back on the percs, but just one every 6 hours or so rather than 2 every 4 hours on the button. Hopefully I'll be off them entirely soon. VERY tired of feeling nauseated.

While I've been incapacitated, DH has taken over my quilting table. He has a model of a canon from the American Civil War. He was in the artillery in the army, and believes there are a lot of artillerymen who would like to have one of these all put together, so he's making templates as he builds it. Each piece gets sanded before and after assembly. I'm glad that he's doing this and wish him well in his endeavor. But I'm looking at my quilting table and wondering if I'm ever going to get it back!!!

Lisapc
July 22nd, 2013, 12:55 AM
I am so sorry this has been happening for you. I am also glad that you are trying to keep your spirits up. Hubby will either have to give you back your quilting table he has to get you a new one that you love even more.

I hope you are feeling better very soon.

K. McEuen
July 22nd, 2013, 01:03 AM
Ugh, not sure what it is about the pain meds ... they are supposed to last 4 hours. Mine were wearing off at 3 hours on the dot when I had my arm surgery. I tried laying there in pain for the first hour and then said screw it. I took them every 3 hours for the first 24 hours and then didn't need them at all after that. Told my doctor, he said oh that's ok. Haha, I knew they weren't going to kill me.

Glad things are looking up, hopefully you can start eating some and get your strength back up.

auntiemern
July 22nd, 2013, 01:27 AM
Thanks for the update. Glad you finally got the pain under control. Hope you get rid of the nausea and get your appetite back.

Miss Sheri
July 22nd, 2013, 02:08 AM
Hi Meli, I've been thinking about you a lot this past week. So glad you were able to have the surgery done and it sounds like they did a good job. The worst is, I have to believe, past. . . so each day should get a bit better and better. Look, see there, you even felt up to chatting with us today! :icon_tup: Yea! Hang in there kind friend! (Hugs!) ~Sheri :icon_hug:

bubba
July 22nd, 2013, 02:13 AM
I can't wait to hear if the foot pain is gone for you. Mine is hurting so bad tonight I'm ready to take the chainsaw to it. I decided earlier the doctor will be hearing from me tomorrow!! Good wishes coming your way.

bakermom
July 22nd, 2013, 03:31 AM
I know what you mean about the pain meds-not only do they not last-they make me throw up.

Precious1
July 22nd, 2013, 08:08 AM
Hi Meli, I'm glad to hear your surgery went well and you are on your way to recovery. I agree with you about the pain meds. Hubby always asks me why do I fight with them instead of just going to sleep. I HATE. Any kind of intoxicating medication, but I don't like to be in pain. I'll have you in my prayers for a quick recovery.

Just remind hubby if he damages your table, he needs to get you a new one. Happy wife, happy life LOL.

Blondie
July 22nd, 2013, 08:13 AM
Meli
I have kept you in my thoughts and prayers. I was believing that your congregation would be keeping everyone fed! Yay. Not so happy to read about the meds side effects. No yays there. Wishing you a speedy recovery with no lingering side effects.

Blessings to you
Blondie

Bailey65
July 22nd, 2013, 08:40 AM
Oh Meli, I hope your feeling much better! I usually can only take half the recommended dose because pain meds make me loopy and give me such an upset stomach. Take it easy so as not to make the recovery longer than it has to be. You do not want any set backs!

MayinJerset
July 22nd, 2013, 08:46 AM
Glad you have the pain under control and hope you can get off them soon so you can feel well enough to eat some of the great food your friends have brought over for you, DH and Adam. Speedy recovery and you'll soon be up and dancing.

Sandy Navas
July 22nd, 2013, 10:51 AM
We'll see you kicking up your heels around here pretty soon, it seems. Glad the worst is all over for you. Happy healing.

Be sure to get us pictures of this cannon . . . okay?

http://www.edhanson.com/thornton/Image92.gif (http://www.edhanson.com/thornton/)

SuzyQue
July 22nd, 2013, 10:57 AM
So glad to hear that you are improving. Sorry about the meds issues, but it sounds like the worst is passed! Do exactly what the Drs order and you will be back to that quilting table soon. Looks like hubby might need his own craft table!

HandsOffItsMine
July 22nd, 2013, 11:14 AM
(((Meli))) Glad to hear that the meds did their job except for the nausea, have the same problem with them. Now the "Friendly" part...hmm Don has never mentioned that side effect to me before. Maybe that is something I should question him about. ;)

I'm thinking you should be rewarded with a super-duper new quilting table now that DH has gotten wood dust particles on yours! Surely that can never really be removed off yours! Nope, never, ever. lol

Get all fixed real soon. Huggers, Ruby

lilmouse
July 22nd, 2013, 11:36 AM
Hi Meli, have been thinking about you allot this past week; wish I had known about the nausea...there is a medicine that you can take a few minutes before the pain medicine and it will stop the nausea...I have it, takes a prescription but it works well. I am considered intolerant to narcotics so when necessary I have to have that medicine

bubba
July 22nd, 2013, 02:56 PM
I take that pill too, it's ostradotin, or something like that. Combats the nauseous feelilng. I get a prescription of it everytime I get pain pills.

aliaslaceygreen
July 23rd, 2013, 10:50 AM
oh, yes. I recall. Percocet is like a light switch--it's there, and then, bam! Sounds like you are just round the bend, and on the mend!

rebeccas-sewing
July 23rd, 2013, 12:01 PM
My goodness, I hope you'll be feeling lots better soon. Glad to hear you are able to back off those pain meds. I imagine you'll see improvement every day.